MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Model Number XTACK-160-H
Medical Device Problem Codes Material Perforation (2205); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Perforation of Vessels (2135); Bowel Perforation (2668)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combined medwatch submitted to the fda on (b)(6) 2023.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "stomach perforation/erosion" as follows: the apollo endosurgery overstitch¿ endoscopic suture system (ess) is intended for endoscopic placement of suture(s) and approximation of soft tissue.Contraindications include those specific to use of an endoscopic suturing system, and any endoscopic procedure, which may include, but not limited to, the following: this system is not for use where endoscopic techniques are contraindicated.This system is not for use with malignant tissue.Adverse events possible complications that may result from using the endoscopic suturing system include, but may not be limited to: pharyngitis / sore throat, nausea and / or vomiting, abdominal pain and / or bloating ,hemorrhage, hematoma conversion to laparoscopic or open procedure, stricture, infection / sepsis, pharyngeal, colonic and/or esophageal perforation, esophageal, colonic and/or pharyngeal laceration, intra-abdominal (hollow or solid) visceral injury, aspiration, wound dehiscence, acute inflammatory tissue reaction and death.Note: any serious incident that has occurred in relation to the device should be reported to apollo endosurgery (see contact information at the end of this document) and any appropriate government entity.Additional information: literature review the device has not been returned for analysis and attempts to gather more information from the reporter is not visible as this is a literature review, and the author does not have the information for the device.The investigator determined a device history record (dhr) review is not possible.
 
Event or Problem Description
This complaint was found during a literature review: one month after having a cecal sessile polyp removal.The patient presented diffuse abdominal pain and abdominal distension, a ct scan was performed and it was found that the obstruction of the small intestine.A bowel resection was performed and the patient is doing well.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC
1120 s. captail of texas hwy
bldg 1, ste 300
austin 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
building b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. captail of texas hwy
bldg 1, ste 300
austin 78746
5122795114
MDR Report Key16929654
Report Number3006722112-2023-00087
Device Sequence Number17894595
Product Code OCW
UDI-Device Identifier10811955020763
UDI-Public(01)10811955020763
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXTACK-160-H
Device Catalogue NumberXTACK-160-H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale